Alert archive / North Carolina / River Flood Advisories in 2017

River Flood Advisory 2, NWS Wilmington, NC

April 25, 2017Pender County, North Carolina

NWS Wilmington, NC issued this river flood advisory at Apr 25, 2017, 10:11 PM EDT for Pender County, North Carolina. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 25, 2017, 10:11 PM EDT (02:11 UTC)
Expired
May 2, 2017, 10:11 PM EDT
In force
7 days
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N.E. Cape Fear River near Burgaw (BGWN7).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02108566, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

947 
WGUS82 KILM 260211
FLSILM
Flood Statement
National Weather Service Wilmington NC
1011 PM EDT Tue Apr 25 2017

...The Flood Warning is cancelled for the following rivers...

  Northeast Cape Fear Near Burgaw affecting Pender County NC

...The Flood Warning has been extended for the following rivers...

  Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
  Cape Fear At Elizabethtown affecting Bladen County NC
  Lumber Near Lumberton affecting Robeson County NC
  Black Creek At Quinby affecting Darlington and Florence Counties SC

...The Flood Warning continues for the following rivers...

  Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC017-261811-
/O.EXT.KILM.FL.W.0012.170426T0208Z-170428T2000Z/
/STPN7.1.ER.170426T0133Z.170427T0000Z.170428T0800Z.NO/
1011 PM EDT Tue Apr 25 2017

...Flood Warning now in effect until Friday afternoon...
The Flood Warning continues for
  The Cape Fear At William O Huske Lock And Dam 3.
* until Friday afternoon.
* At 9:47 PM Tuesday the stage was 44.17 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 49.5 feet by tomorrow 
  evening. The river will fall below flood stage early Friday morning.
* Impact...At 50.0 feet...Extensive lowland flooding will occur along the left 
  bank of the river.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

NCC017-261811-
/O.EXT.KILM.FL.W.0013.170426T2113Z-170428T2128Z/
/ELZN7.1.ER.170426T2113Z.170427T1800Z.170428T0928Z.NO/
1011 PM EDT Tue Apr 25 2017

...Flood Warning now in effect until Friday afternoon...
The Flood Warning continues for
  The Cape Fear At Elizabethtown.
* from Wednesday afternoon to Friday afternoon.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast to have a maximum value of 27.3 feet early 
  Thursday afternoon.
* Impact...At 27.0 feet...Floodwaters will affect farmers' fields adjacent to the
  river requiring the movement of farm equipment to higher ground.

&&

LAT...LON 3472 7865 3466 7852 3456 7838 3450 7847
          3459 7859 3465 7872         

$$

NCC141-260241-
/O.CAN.KILM.FL.W.0014.000000T0000Z-170426T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 PM EDT Tue Apr 25 2017

The Flood Warning is cancelled for
  The Northeast Cape Fear Near Burgaw.
* At 9:30 PM Tuesday the stage was 6.37 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 9.8 feet early Sunday 
  afternoon.
* Impact...At 10.0 feet...Minor flooding of roads in the River Bend and River 
  Birch subdivisions. Flooding of Croomsbridge Road begins west of the bridge 
  over the river.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$

NCC155-261811-
/O.EXT.KILM.FL.W.0009.000000T0000Z-170427T1500Z/
/LBRN7.1.ER.170425T1516Z.170426T0600Z.170427T0300Z.UU/
1011 PM EDT Tue Apr 25 2017

...Flood Warning now in effect until Thursday morning...
The Flood Warning continues for
  The Lumber Near Lumberton.
* until Thursday morning.
* At 7:49 PM Tuesday the stage was 13.37 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.4 feet by just after 
  midnight tonight. The river will fall below flood stage late tomorrow evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
  waters may affect some residential property as water backs up into the 
  drainage ditches in the city.

&&

LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
          3461 7907 3458 7915         

$$

SCC041-067-261811-
/O.CON.KILM.FL.W.0010.170426T1727Z-000000T0000Z/
/PDES1.2.ER.170426T1727Z.170501T0000Z.000000T0000Z.NO/
1011 PM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Great Pee Dee At Pee Dee.
* from Wednesday afternoon until further notice.
* At 10:00 PM Tuesday the stage was 14.22 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow afternoon and continue to 
  rise to near 24.0 feet by Sunday evening. Additional rises are possible 
  thereafter.
* Impact...At 25.0 feet...Flood waters will continue to affect logging operations
  upstream and downstream from Pee Dee. Flooding of farmlands adjacent to the 
  river will worsen.

&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
          3385 7944 3398 7957         

$$

SCC031-041-261811-
/O.EXT.KILM.FL.W.0011.170427T1200Z-170428T0600Z/
/BCRS1.1.ER.170427T1200Z.170427T1200Z.170427T1800Z.NO/
1011 PM EDT Tue Apr 25 2017

...Flood Warning now in effect until late Thursday night...
The Flood Warning continues for
  The Black Creek At Quinby.
* from Thursday morning to late Thursday night.
* At 10:00 PM Tuesday the stage was 7.74 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage Thursday morning.
* Impact...At 10.0 feet...Flood stage. Creek coming out of its banks.

&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
          3422 7975 3428 7984         

$$

04
5 follow-up statements
430 
WGUS82 KILM 261401
FLSILM
Flood Statement
National Weather Service Wilmington NC
1001 AM EDT Wed Apr 26 2017

...The Flood Advisory continues for the following river in North Carolina...

  Northeast Cape Fear Near Burgaw affecting Pender County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC141-270601-
/O.CON.KILM.FL.Y.0002.000000T0000Z-170503T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1001 AM EDT Wed Apr 26 2017

The Flood Advisory continues for
  The Northeast Cape Fear Near Burgaw
* until Tuesday evening.
* At 9 AM Wednesday the stage was 7.0 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river will rise to around 8 feet by Thursday evening, and
  to 9 feet Saturday afternoon. Further rises are possible early next week.
* Impact...At 8 feet...water affects the lowest portions of River Bend Road and
  River Birch Road.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$

TRA
791 
WGUS82 KILM 270226
FLSILM
Flood Statement
National Weather Service Wilmington NC
1026 PM EDT Wed Apr 26 2017

...The Flood Advisory continues for the following river in North Carolina...

  Northeast Cape Fear Near Burgaw affecting Pender County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC141-271826-
/O.CON.KILM.FL.Y.0002.000000T0000Z-170503T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1026 PM EDT Wed Apr 26 2017

The Flood Advisory continues for
  The Northeast Cape Fear Near Burgaw
* until Tuesday evening.
* At 9:00 PM Wednesday the stage was 7.7 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river will rise to near 9.4 feet by Sunday morning.
* Impact...At 8.0 feet...Water affects the lowest portions of River Bend Road and
  River Birch Road.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$

04
406 
WGUS82 KILM 280210
FLSILM
Flood Statement
National Weather Service Wilmington NC
1010 PM EDT Thu Apr 27 2017

...The Flood Advisory continues for the following river in North Carolina...

  Northeast Cape Fear Near Burgaw affecting Pender County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect property.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC141-281810-
/O.CON.KILM.FL.Y.0002.000000T0000Z-170503T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1010 PM EDT Thu Apr 27 2017

The Flood Advisory continues for
  The Northeast Cape Fear Near Burgaw
* until Tuesday evening.
* At 09 PM Thursday the stage was 8.8 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river will rise to near 9.8 feet by early Monday morning.
* Impact...At 8.0 feet...Water affects the lowest portions of River Bend Road and
  River Birch Road.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$

TRA
506 
WGUS82 KILM 281428
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
1028 AM EDT Fri Apr 28 2017

...The Flood Advisory continues for the following river in North 
Carolina...

  Northeast Cape Fear Near Burgaw affecting Pender County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary 
precautions to protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm
under the "Rivers and Lakes" link.

&&

NCC141-290628-
/O.CON.KILM.FL.Y.0002.000000T0000Z-170503T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 AM EDT Fri Apr 28 2017

The Flood Advisory continues for
  The Northeast Cape Fear Near Burgaw
* until Tuesday evening.
* At 09 AM Friday the stage was 9.2 feet.
* Advisory stage is 8.0 feet.
* Forecast...the river will rise to near 10 feet by early Monday
  morning.
* Impact...At 10.5 feet...Flood waters cause minor flooding of 
  Croomsbridge Road and Old Maple Hill Road. Some roads in River Bend
  and River Birch subdivsions become impassable.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$
697 
WGUS82 KILM 290131
FLSILM
Flood Statement
National Weather Service Wilmington NC
931 PM EDT Fri Apr 28 2017

...The Flood Advisory is cancelled for the following river in North Carolina...

  Northeast Cape Fear Near Burgaw affecting Pender County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC141-290201-
/O.CAN.KILM.FL.Y.0002.000000T0000Z-170503T0211Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
931 PM EDT Fri Apr 28 2017

The Flood Advisory is cancelled for
  The Northeast Cape Fear Near Burgaw
  And has been replaced by a Flood Warning.
* At 8 PM Friday the stage was 9.6 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river is forecast to go above flood stage by Sunday evening.
* Impact...At 10.5 feet...Flood waters cause minor flooding of Croomsbridge Road 
  and Old Maple Hill Road. Some roads in River Bend and River Birch subdivsions 
  become impassable.

&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
          3444 7788 3457 7788         

$$

31

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood advisory went out at Apr 25, 7:30 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 25, 7:30 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
730 PM EDT Tue Apr 25 2017

.SYNOPSIS...
A slow moving storm system will continue to lift northeast
farther away from the area through mid week as weak high
pressure eases in from the Atlantic. Look for improving
conditions, with a warming and drying trend. A weak cold front
will nearly dissipate as it moves across the area Thursday
night. Bermuda high pressure will dominate the weather Friday
through the weekend with early summer-like conditions. A few
locations away from the coast, may break the 90 degree mark this
weekend. Another cold front will move through Monday with high
pressure returning on Tuesday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 730 PM Tuesday...Last few sprinkles moving across our
coastal counties and will be offshore shortly. Still
anticipating a dry overnight period. Previous discussion follows
from this afternoon:

Upper low tracking north over the Pamlico and Albemarle Sounds
of Eastern North Carolina will reach just offshore of New
England Wednesday afternoon. This will mark a transition in the
low level wind flow as the system releases its grip locally,
allowing SFC-H8 winds to become SW by the late afternoon
Wednesday. Concurrently, mid-level drying will continue to press
down to 6-7 KFT on Wednesday, shutting down precipitation
chances, although diurnal cumulus appears to be a good bet. As
late spring thickness values snap back in place in wake of the
upper cold pool, look for a mammoth warm up Wednesday into the
upper 70s to lower 80s across NE SC and SE NC away from the
beaches. Consequently, in terms of sensible weather, Wednesday
will bring a return to an early summer- like feel to the area
and this will trend beyond Wednesday. Partial clearing overnight
and a flattening pressure gradient from west to east will allow
for patches and banks of fog and mist to develop after midnight
favored inland, and aided by still wet ground.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Low pressure system will be heading
farther off to the northeast starting off near the Long Island
Coast Wed eve. A SW to S return flow will develop between high
pressure easing in from the Atlantic and a cold front
approaching the Carolinas by Thurs. Overall, there will be weak
ridging aloft with plenty of dry air through the mid levels
above h7 with moisture confined to the sfc and very low level of
the atmosphere. This moisture rich air near the surface will
maintain dewpoint temps in the 60s and above normal temps.

A lighter southerly breeze will increase as the gradient
tightens with the approach of a cold front on Thurs. Moisture
will pool ahead of the front with pcp water values reaching up
to 1.75 inches by midnight Thurs night, but with loss of heating
and upper level support displaced well west and northwest of
area, do not expect much forcing other than convergence along
the front to produce some shwrs and possibly an iso tstm Thurs
night. Expect some localized diurnal cu to develop Thurs aftn
mainly associated with sea breeze front but should be limited in
growth due to subsidence and dry air aloft. Therefore expect
main shwr activity to come Thurs night as front weakens and
nearly dissipates as it moves over the eastern Carolinas.
Bermuda High begins to dominate again by Fri morning.

Temps Wed night will be in the low to mid 60s leading to max
temps into the mid 80s on Thurs. Continued WAA and increased
cloud cover will maintain temps in the mid 60s to near 70 on
Thurs night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...Period begins with remains of weak front
pushing off the coast under ridging aloft. Boundary lacks
moisture by the time it reaches the area and the bulk of the
dynamics shifts off to the north. Cannot rule out an isolated
sea breeze shower in the wake of the front Fri afternoon but the
lack of mid level moisture suggests coverage would be minimal
at best. Surface and mid level ridging will be the dominant
features through the weekend. The 5h ridge axis is just offshore
and a slow but steady increase in moisture as flow aloft
becomes more southwesterly opens up the possibility of sea
breeze/diurnal convection, especially Sun afternoon and evening.
Temperatures will be above to well above climo with potential
for 90 degree readings inland.

Next system winds up over the central CONUS early next week, lifting
from the plains on Sun to the Great Lakes on Mon. Warm advection
ahead of the front will maintain temps above climo through Mon. Cold
front trailing the low moves into the area later Mon preceded by
convection. Best dynamics pass well north of the area but there will
be a narrow band of deeper moisture along with low level convergence
and a strengthening low level jet. Also potential for some PVA
depending on timing of any shortwave rotating around the base of the
trough. Surface high and broad troughing aloft Tue contribute to
deep westerly flow, drying the region out but with a cooler air mass
building in temps will be slightly below climo as the period
ends.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 00Z...Tricky forecast regarding cigs for the overnight
period for ILM, with confidence not as high as usual that CIG
category will drop to IFR around midnight or so and continue
until around daybreak. Do not see cigs below 3.5kft for our
other coastal terminals overnight, but again confidence not high
that we could descend below this level. Better confidence in IFR
early morning fog for FLO/LBT. Continued mixing should keep fog
from the coastal terminals.

Extended outlook...VFR expected from Wednesday afternoon through
Sunday.

&&

.MARINE...
NEAR TERM /THROUGH WEDNESDAY/...
As of 730 PM Tuesday...Have allowed Small Craft Advisory to
expire as latest obs show seas now back down in the 3 to 5 ft
range with winds of 10 to 15 kts. Previous discussion follows
from this afternoon:

Sea heights still relatively large and in recovery mode from SE
waves of 4-6 feet every 10 seconds over the 0- 20 NM waters, a
bit smaller into the South Carolina shores. As a result a Small
Craft Advisory remains posted the NC waters until 5 PM this
afternoon at which point most significant waves within 20 NM
should subside below 6 feet. Offshore winds of 15 KT with
occasional gusts to 20 KT can be expected into evening before
easing overnight to 10-15 KT. As a result the wind-wave portion
of the spectrum will decreases choppiness into early Wednesday.
A few marine showers are possible north of Cape Fear this
evening but isolated. Expect slowly diminishing SE swell Wed but
an increase in SW wind-waves later in the day as both the sea
breeze and return synoptic wind flow gear up to moderate
strength.

SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Bermuda High will build westward Wed
night into Thurs as a cold front approaches the Carolinas from
the west. Southerly winds in between these two systems will run
about 10 to 15 kts Wed night into early Thurs with an increase
as gradient tightens as cold front moves east through late
Thurs. May see winds up to 15 to 20 kts out of the south, but
the front weakens as it reaches the waters with Bermuda High
dominating again by Fri morning.

LONG TERM /FRIDAY THROUGH SunDAY/...
As of 300 PM Tuesday...High pressure will be the dominant
feature through the period with south to southwest flow in
place. Speeds will be on the low end of the 10 to 15 kt range
early in the period but increase to a solid 15 kt Sun as
gradient becomes a little more defined. Seas mostly 2 to 3 ft
early in the period will experience an upward trend late in
response to increasing southwest flow.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...99
NEAR TERM...MJC/REK
SHORT TERM...RGZ
LONG TERM...III
AVIATION...REK
MARINE...MJC/REK/III/RGZ
Hazardous weather outlook, Apr 25, 8:11 PM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Wilmington NC
811 PM EDT Tue Apr 25 2017

AMZ250-252-254-256-270015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
811 PM EDT Tue Apr 25 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-270015-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
811 PM EDT Tue Apr 25 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-270015-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
811 PM EDT Tue Apr 25 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Advisories in North Carolina, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.